Please or to access all these features

AIBU?

Share your dilemmas and get honest opinions from other Mumsnetters.

To ask why my urine is this colour *TMI Warning*

38 replies

thebelljars · 27/04/2019 10:10

I have just been to the toilet and noticed that my wee is a very very dark brown, like strong tea.

Don't feel dehydrated, generally I drink loads so even my morning urine is normally clear-ish.

I have got an infected wisdom tooth so taking antibiotics and a lot of painkillers.

Could this be the cause? I am slightly panicking...

OP posts:
thebelljars · 27/04/2019 21:18

Have taken metronidazole many times before as I'm allergic to penicillin but I've never noticed this!

OP posts:
ittakes2 · 27/04/2019 21:22

My son took metronidazole and this happened to him. Not the first time he took it but a few days in from taking another dose months later. Freaked me out. Don't panic but I would still check with a doctor you are OK as you want to be careful with your kidneys.

Cryalot2 · 27/04/2019 21:23

Does it smell dreadful?

Check with your gp, take a small sample .
I am just finished a course of antibiotics for funny coloured and even worse smelling wee.
Whilst it may well be your medication, you could also have an infection.

thebelljars · 27/04/2019 21:26

There is no smell at all, I had the shock of my life when I went to flush the loo. No stinging or stomach ache.

OP posts:
Singlebutmarried · 27/04/2019 21:29

Metronidazole does this.

I’m lucky and get to take it a few times a year.

Panic not.

Just don’t drink on it.

Really.

Don’t

Louiselouie0890 · 27/04/2019 21:30

When my urine was that colour it was my liver from cholestatis. I would ask 111 it could be a million things and they'll reassure you

Cattenberg · 27/04/2019 21:35

I agree with PP who say you need to get this checked out, even if it returns to normal. Hopefully a doctor will be able to reassure you, but it’s possible that you’ll need treatment.

DontCallMeShitley · 27/04/2019 21:39

It looks as if there was bleach in there before you used it. Or someone has poured something down and not flushed.

Fleabag123 · 27/04/2019 21:40

It is a known side effect of metronidazole (flagyl) and will revert back to normal when the course is complete.
Please don’t worry and you don’t need to call 111

fudesina · 27/04/2019 21:51

I would call 111 and get advice tbh. You may need bloods to check everything's working properly

Passthecherrycoke · 27/04/2019 21:53

Don’t drink it 🤣

Don’t bother calling 111 OP it will take all evening for them to tell you it’s the antibiotics. I would just google reputable sources to confirm the side effect

limpbizkit · 27/04/2019 22:19

Liver probs. Hepatitis? Gall stones? (healthcare professional)

TheAnswerIsInABookSomewhere · 27/04/2019 22:29

I had this on metronidazole. It went within a day or two after I stopped taking them.

New posts on this thread. Refresh page
Please create an account

To comment on this thread you need to create a Mumsnet account.

This thread is closed and is no longer accepting replies. Click here to start a new thread.